When high doses of Potiga (ezogabine) were given during clinical studies, problems such as irritability, aggressive behavior, and various other side effects were reported. The specific effects will depend on how much of the medicine was taken and whether it was combined with other drugs. Treating a Potiga overdose may involve pumping the stomach, administering certain medications, or providing supportive care.
Can You Take Too Much Potiga?Potiga™ (ezogabine) is a prescription seizure medication approved to treat a specific type of epilepsy known as partial-onset seizures. As with most medications, it is probably possible to take too much Potiga.
The specific effects of an overdose can vary, depending on a number of factors, including the Potiga dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseStudies have shown that high doses of Potiga (up to 2500 mg a day, more than twice the maximum recommended dosage) can cause the usual Potiga side effects, plus a few additional problems, such as:
- Aggressive behavior
- An irregular heart rhythm (arrhythmia).
Treatment for a Potiga OverdoseThe treatment for this type of overdose will vary. If the overdose was recent, a healthcare provider may administer certain medicines to induce vomiting or place a tube into the stomach to "pump the stomach."
Treatment for any type of overdose also usually involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive treatment for a Potiga overdose may include monitoring vital signs and treating any complications that occur.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.